MAUDE Adverse Event Report: COVIDIEN GIA; STAPLER, SURGICAL

COVIDIEN GIA; STAPLER, SURGICAL
Model Number GIA8038L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, post operatively of a laparoscopy diagnostic converted to open laparotomy for release of small bowel obstruction on (b)(6) 2025, after informed consent was obtained, the patient was given preoperative intravenous (iv) fluids and iv antibiotics.The patient was brought to the operating room table and placed in supine position.A time out was completed.The abdomen was prepped and draped in the usual sterile fashion.The surgeon reopened the left mid quadrant 5 mm incision and inserted a 5 mm camera complex under direct vision to the abdomen, no trocar injury appreciated.The doctor then placed a right lower right upper quadrant secondary 5 mm trocar; no trocar injury was appreciated.Upon entering the abdomen there was no purulent or feculent contamination there was no fluid in the abdomen there was dilated proximal small bowel and distal decompressed small bowel was able to locate the terminal ileum and follow the decompressed bowel back to the root of the small bowel mesentery however the surgeon was unable to keep the dilated small bowel out of the way therefore opened the previous midline laparotomy incision the doctor was able to follow the decompressed bowel back to his anastomosis and it appeared that 1 of the staples used to make the anastomosis had grabbed the adjacent distal small bowel and angulated the bowel 180° and essentially causing a high-grade partial small-bowel obstruction.The bowel was freed from the staple at the anastomosis in the straightened the small bowel out relieve the small-bowel obstruction.The doctor used silk sutures and oversewed the staple line so this would not happen again.The dilated proximal small bowel was milked pass the anastomosis into the distal decompressed small bowel signaling the release of the small-bowel obstruction.The colonic anastomosis in the left upper quadrant was intact without any pathology.From here, the doctor closed posterior fascia with a running suture and closed the anterior fascia with another type of running suture.The skin was closed with staples.Sterile dressings were applied.All sponge instrument needle counts were correct.All sponge, needle and instrument counts were correct twice at the end of the case.
 
Additional Manufacturer Narrative
D10 concomitant product: gia8038s gia 80-3.8sgl use reload stap, (lot # unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23890810
Report Number2647580-2025-03869
Device Sequence Number18481685
Product Code GAG
UDI-Device Identifier10884523007251
UDI-Public10884523007251
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGIA8038L
Device Catalogue NumberGIA8038L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Initial Report FDA Received Date12/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight100 KG